Georgia, 2005Damaging Winds in Georgia, May 14, 2005
May 14, 2005 · NWS FFC · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 14, 1:30 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, May 14, 1:30 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT SAT MAY 14 2005
.SHORT TERM...
THUNDERSTORMS HAVE DEVELOPED WELL AHEAD OF THE COLD FRONT WHICH IS
BACK IN MISSISSIPPI. BOTH GFS/NAM INDICATE THE MOISTURE STALLS OVER
NORTH GEORGIA THIS EVENING AS THE FRONT CATCHES UP WITH IT. H5 FLOW
WAS CONFLUENT OVER GEORGIA EARLY THIS MORNING...HOWEVER THIS HAS
DISSIPATED AND FLOW IS BECOMING SOUTHWEST ACROSS NORTH GEORGIA.
THIS WILL ALLOW THUNDERSTORMS OVER ALABAMA TO MAINTAIN AS THEY
ADVECT INTO NORTH GEORGIA LATER THIS AFTERNOON. AS THE FRONT MOVES
SOUTH THROUGH THE CWA TONIGHT AND SUNDAY...THE PRECIP WILL MOVE
AHEAD OF IT...HOWEVER BECOMING LESS ORGANIZED AS TIME PASSES. THERE
WILL BE SOME LINGERING SHOWERS ACROSS NORTH GEORGIA EARLY SUNDAY
MORNING WITH SCATTERED THUNDERSTORMS ACROSS CENTRAL GEORGIA. THE
PRECIP WILL END ACROSS NORTH GEORGIA SUNDAY AFTERNOON...AND THEN
ENDING ACROSS CENTRAL GEORGIA BY SUNDAY EVENING. SURFACE LOW WILL
DEVELOP ALONG THE COLD FRONT SUNDAY NIGHT AND MOVE ACROSS NORTH
FLORIDA AND SOUTH GEORGIA. THIS WILL KEEP A FEW CLOUDS IN VDI AREA.
AT THIS POINT...EXPECT ONLY ISOLATED PULSE TYPE SEVERE THUNDERSTORMS
ACROSS NORTH GEORGIA THIS EVENING...HOWEVER AFTER SUNSET THE
DYNAMICS WILL NOT BE SUFFICIENT ENOUGH TO ALLOW THUNDERSTORMS TO
REACH SEVERE LEVELS.
.LONG TERM...
GEORGIA WILL BE IN A WEST TO NORTHWEST FLOW THROUGH DAY 7 WITH WEAK
SHORT WAVES MOVING IN THE FLOW. WITH A NORTHWEST FLOW...ANY SHORT
WAVE WILL PRODUCE...AT THE MOST...SCATTERED PRECIP DUE TO LACK OF
MOISTURE. AFTER THIS WEEKEND...NEXT WAVE MOVES ACROSS THE CWA ON
THURSDAY AND WILL KEEP A SLIGHT CHANCE TO CHANCE POP IN. ANOTHER
VERY WEAK SHORT WAVE MOVES ACROSS FRIDAY INTO FRIDAY NIGHT...HOWEVER
MOISTURE SO LIMITED THAT WILL LEAVE MENTION OF PRECIP OUT FOR NOW.
TEMPERATURES WILL START OUT WARM...THEN A SLIGHT COOL DOWN TOWARD
THE END OF THE WEEK AS THE SHORT WAVES AND ASSOCIATED WEAK SURFACE
FRONT PULLS IN SLIGHTLY COOLER AIR ALONG WITH MOSTLY CLOUDY SKIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 61 78 55 78 / 50 40 0 5
ATHENS 61 79 51 79 / 50 40 0 5
GAINESVILLE 60 77 54 76 / 60 40 0 5
ROME 62 78 49 78 / 80 40 0 5
COLUMBUS 63 80 57 81 / 40 30 5 5
MACON 61 81 53 81 / 20 30 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
Hazardous weather outlook, May 14, 10:21 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EDT SAT MAY 14 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1121 AM EDT SAT MAY 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH GEORGIA
TONIGHT...
.SYNOPSIS...
HIGH PRESSURE ACROSS THE AREA WILL GET PUSHED EAST AS TWO COLD
FRONTS OVER THE MID U.S. MERGE AND MOVE INTO NORTH GEORGIA TONIGHT.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
DOWNBURST WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. THE MOST LIKELY
AREA FOR SEVERE WEATHER WILL BE NORTH OF ATLANTA AND GAINESVILLE
AFTER 600 PM. ISOLATED GENERAL THUNDERSTORMS WILL BE POSSIBLE
STARTING THIS AFTERNOON ACROSS MOST OF WEST AND NORTH GEORGIA.
.DISCUSSION...
MARGINAL MOISTURE AND MODERATE INSTABILITY WILL BE IN PLACE OVER
NORTH GEORGIA THIS AFTERNOON AND TONIGHT. CAPES WILL REACH 1500 TO
2000 WITH LIFTED INDICES OF MINUS 3 TO MINUS 5. VERTICAL WIND
PROFILES ARE QUITE WEAK AND BASICALLY SUMMERLIKE...SO VERY LITTLE LOW
LEVEL SHEAR WILL BE PRESENT TO ENHANCE THUNDERSTORM SEVERITY.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE POTENTIAL SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD
REMAIN ALERT IN CASE ACTIVATION IS NEEDED TONIGHT.
.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY.
STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL GEORGIA ON
SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY.
OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, May 14, 2:09 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT SAT MAY 14 2005
GAZ032-033-045-141945-
309 PM EDT SAT MAY 14 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN NORTH DEKALB...EAST COBB AND NORTH FULTON COUNTIES UNTIL 345 PM
EDT...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WHITEWATER TO VININGS...MOVING NORTHEAST AT
20 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
PORTIONS OF EAST COBB...NORTH FULTON AND NORTH DEKALB THROUGH
345 PM EDT.
KDF
Special weather statement, May 14, 2:40 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SAT MAY 14 2005
GAZ014-022-142030-
340 PM EDT SAT MAY 14 2005
...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN FORSYTH AND
SOUTH DAWSON COUNTIES UNTIL 430 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MATT TO 7 MILES SOUTH OF DREW...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
FORSYTH AND SOUTH DAWSON COUNTIES THROUGH 430 PM EDT.
KDF
Thunderstorm Wind, Forsyth
- When
- May 14, 2:46 PM EST to 2:52 PM EST
- Where
- Forsyth County, Cumming
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.200, -84.150
The Forsyth County News reported that a large oak tree fell onto a vehicle and a home near the intersection of Hutchinson Road and Atlanta Highway. Several other trees were blown down in the area.
Thunderstorm Wind, Bartow
- When
- May 14, 5:25 PM EST
- Where
- Bartow County, 6 mi NE of Pine Log
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.400, -84.667
The public reported that one large tree and several large limbs were down in the area. Pea-sized hail was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Alaska, May 14 to 19, 2005$500,000 · 1 event
- Flash Flood and Hail in Mississippi, May 14, 2005$390,000 · 1.75 in hail · 5 events
- Flash Flooding in Texas, May 14, 2005$25,000 · 2 events
- Damaging Wind in Tennessee, May 14, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 20052 injured · $3,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Virginia, May 14, 2005$9,000 · 50 kt wind · 16 events
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 14, 2005$20,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Maryland, May 14, 2005$12,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454533, 5454532.